Doctors Lounge - Gynecology Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Gynecology Answers List
- Sat Dec 30, 2006 3:52 am
I am 40 and was diagnosed with POF 4 years ago. Doctor put me on HRT and then I became depressed. Currently on Wellbutrin, Effexor, provera, and 10 days progesterone/month. I had a laparoscopy for ovarian cyst and doc discovered during surgery that it had resolved on its own. Also had hysteroscopy for uterine polyps which were causing light bleeding for 6 months. I also break out into frequent sweats.
I've experienced extreme debilitating fatigue for the last year and I gained 60 lbs. Recently diagnosed with moderate sleep apnea and currently being treated with Bi-pap (not helping).
.I was very healthy until POF and since then it's been one problem after another. Went thru NIH POF study and had numerous tests done but all were fine.
Could these problems of POF, cysts & polyps, depression, fatigue, sweating, weight gain and sleep apnea be connected in any way? I feel like I'm missing some important piece of the puzzle and could really use some guidance on where to go next. Thanks very much for your help.
| Dr. K. Eisele
- Sat Dec 30, 2006 8:40 pm
It is amazing to me how often I find myself preaching THYROID, THYROID, THYROID!!!
After you have some laboratory work done to rule out a thyroid condition, the next consideration is other endocrinological problems. Levels of luteinizing hormone (LH), follicule-stimulating hormone (FSH), and /or estrogen need to be checked. Since you are on hormone replacement therapy already, I think it's likely these tests have already been performed.
Another potential medical condition is the sleep apnea, especially since the bi-pap is not helpful. Sleep apnea is known to produce psychiatric trouble (depression, anxiety, etc.). You need to have, at minimum, pulse oximetry performed through the night, to find out how low your oxygen saturation gets. The lower it goes, the more serious the consequent problems gtend to be.
If that doesn't solve the problems, you and your physician should consider whether or not the depression is the culprit. Effexor can produce sweating which feels just like menopausal hot flashes.
You and your doctor should consider all these factors.
Let us know how things turn out.